Oklahoma, 2007Heat in Oklahoma, August 2, 2007
August 2, 2007 · NWS TSA · 1 event in 1 county or zone
A 47 year old railroad worker collapsed of heat exhaustion after working all day in the summer heat. Temperatures were in the upper 90s and heat indices were around 103.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A 47 year old railroad worker collapsed of heat exhaustion after working all day in the summer heat. Temperatures were in the upper 90s and heat indices were around 103. The man died shortly after being transported to a hospital.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 2, 1:35 AM CST, 7 hours 25 minutes earlier.
Area forecast discussion, Aug 2, 1:35 AM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT THU AUG 2 2007
.DISCUSSION...
PERSISTENCE WILL BE LARGELY WEIGHTED WITH THIS FORECAST AS OVERALL
PATTERN REMAINS LARGELY STAGNANT ACROSS OUR AREA. WEAK COLD FRONT
CURRENTLY LOCATED ACROSS THE CENTRAL PLAINS WILL CONTINUE
SOUTHWARD...AND BE A FOCUS FOR CONVECTION TO OUR NORTH TODAY AND
TONIGHT. THIS BOUNDARY /OR RESULTANT CONVECTIVE OUTFLOW/ MAY
ATTEMPT A BRIEF INTRUSION INTO NORTHEAST OKLAHOMA EARLY SATURDAY
MORNING...HOWEVER ANY PRECIP CHANCE ASSOCIATED WITH THE BOUNDARY
APPEARS SUFFICIENTLY SMALL BENEATH BUILDING UPPER RIDGE TO REFRAIN
FROM MENTION IN THE FORECAST. ADDITIONALLY...POCKET OF MORE MOIST 850
DEWPOINTS OVER THE SOUTHEASTERN U.S THAT ALIGNED WELL WITH
AFTERNOON CONVECTION WILL BE ROTATING WESTWARD AND INTO THE AREA
WITH TIME. AGAIN...THIS INCREASE IN MOISTURE WILL BE BENEATH
STRENGTHENING UPPER RIDGE WITH ANY AFTERNOON THUNDERSTORM COVERAGE
EXPECTED TO REMAIN LESS THAN 20 PERCENT. TEMPERATURES WILL BEGIN A
GRADUAL INCREASE INTO THE WEEKEND...WITH PREVIOUS FORECAST AND
LATEST GUIDANCE CLOSELY CLUSTERED AND NEEDING MINIMAL CHANGE.
A CLIMATOLOGICALLY FAVORED PATTERN FOR EARLY AUGUST WILL PREVAIL
FOR NEXT WEEK. TEMPERATURES WILL CONTINUE TO WARM WITH READINGS AT
OR ABOVE NORMAL EXPECTED FOR SEVERAL DAYS. AFTERNOON THUNDERSTORMS
ACROSS THE HIGHER TERRAINS AREAS ARE POSSIBLE...BUT EXPECT DAILY
COVERAGE TO BE ISOLATED AND WILL PRECLUDE MENTION IN TEXT
FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 94 74 94 75 / 10 10 10 10
FSM 94 73 95 74 / 10 10 10 10
MLC 93 71 94 71 / 10 10 10 10
BVO 94 69 94 69 / 10 10 10 10
FYV 91 68 91 68 / 10 10 10 10
BYV 92 69 92 69 / 10 10 10 10
MKO 94 71 94 72 / 10 10 10 10
MIO 94 72 93 71 / 10 10 10 10
F10 93 71 93 71 / 10 10 10 10
HHW 93 72 94 72 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Aug 2, 4:09 AM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT THU AUG 2 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-022215-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 AM CDT THU AUG 2 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...ENTIRE AREA.
ONSET...THIS AFTERNOON.
DISCUSSION...
AS HAS BEEN EXPECTED... AN UPPER RIDGE WILL BEGIN BUILDING ACROSS
THE SOUTHERN PLAINS. THIS WILL RESULT IN WARMING TEMPERATURES OVER
THE NEXT SEVERAL DAYS. THIS AFTERNOON... HEAT INDICES WILL BE OVER
100 IN MANY LOCATIONS RESULTING IN A DANGEROUS HEAT SITUATION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
AS THE UPPER RIDGE BECOMES FULLY ENTRENCHED ACROSS THE REGION OVER
THE WEEKEND... DANGEROUS HEAT WILL BECOME EVEN MORE OF A CONCERN.
AS AFTERNOON TEMPERATURES CLIMB INTO THE MID 90S... HEAT INDEX
VALUES IN THE LOW TO MID 100S WILL BE COMMON. WITH OVERNIGHT
MINIMUM TEMPERATES TENDING TO WARM UP GOING INTO NEXT WEEK...
HEAT ADVISORY CRITERIA MAY BE APPROACHED.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Heat, Le Flore
- When
- August 2, 9:00 AM CST to 9:00 PM CST
- Where
- Le Flore forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 47 year old railroad worker collapsed of heat exhaustion after working all day in the summer heat. Temperatures were in the upper 90s and heat indices were around 103. The man died shortly after being transported to a hospital.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Le Flore | 2007-08-02 | 47 | Male | Outside/Open Areas | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
- Hail and Damaging Winds in Kentucky, August 2, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58269.